# SDR CA140527008

- Difficulty date: May 23, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Engine: Pwa PW118B
- System (JASC): 7250 · Turbine Section
- Part: Bolt
- Part number: 311983802
- Condition: Failed
- Location: Hp Disk
- Part time: 6,402 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

(CAN) THE OPERATOR REPORTED THAT THERE WAS A LOUD BANG ON THE ENGINE START UP. THE START WAS ABORTED AND THE ENGINE WAS BORESCOPE INSPECTED. THE HP ROTOR EXHIBITED RUBS OF HP IMPELLER AND HP TURBINE. THE ROTOR WAS LOCKED UP AND WOULD NOT ROTATE.  THE ENGINE WAS SHIPPED TO SERVICE CENTER FOR INVESTIGATION AND REPAIR.  DURING THE ENGINE DISASSEMBLY IT WAS FOUND THAT THE HPT DISK FASTENING TEE-HEAD BOLT, LOCATION NR 3, FAILED JUST BELOW REAR MATING LAND, APPROXIMATELY 0.890" FROM THE BOLT THREAD END.  ALL OTHER BOLTS ARE IN THEIR POSITIONS WITH SIGNS OF SECONDARY DAMAGE FROM LIBERATED PIECES OF THE FAILED BOLT.  ALSO, THERE IS SECONDARY DAMAGE TO THE HPT DISK AND DOWNSTREAM COMPONENTS.  FURTHER DISASSEMBLY OF THE HPT DISK FOUND THAT THE NR 3 TEE-HEAD BOLT ALSO FAILED AT ITS HEAD.  THE SEPARATED PORTION OF THE BOLT HEAD DESINTEGRATED AND SMALL PIECES OF IT FOUND BONDED TO THE FRONT INNER SEAL HOUSING SURFACES.
